Alert archive / Louisiana / Wind Advisories in 2024

Wind Advisory 8, NWS Lake Charles, LA

February 10, 2024Jefferson County, Orange County, Texas; 8 parishes in Louisiana

NWS Lake Charles, LA issued this wind advisory at Feb 10, 2024, 1:03 PM CST for Jefferson County, Orange County, Texas; 8 parishes in Louisiana. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2024, 1:03 PM CST (19:03 UTC)
Expired
Feb 10, 2024, 6:00 PM CST
In force
5 hr
Issued by
NWS Lake Charles, LA

Counties Acadia Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA, Vermilion Parish, LA, Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 45 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2024-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2024-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

421 
WWUS74 KLCH 101903
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
103 PM CST Sat Feb 10 2024

LAZ044-045-073-074-141>143-152-153-241>243-252-253-TXZ515-516-615-
616-110000-
/O.NEW.KLCH.WI.Y.0008.240210T1903Z-240211T0000Z/
Lafayette-Upper St. Martin-West Cameron-East Cameron-
Northern Calcasieu-Northern Jefferson Davis-Northern Acadia-
Upper Vermilion-Upper Iberia-Southern Calcasieu-
Southern Jefferson Davis-Southern Acadia-Lower Vermilion-
Lower Iberia-Upper Jefferson-Northern Orange-Lower Jefferson-
Southern Orange-
Including the cities of Lafayette, Breaux Bridge, Cade, 
St. Martinville, Johnson Bayou, Hackberry, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, De Quincy, 
Moss Bluff, Sulphur, Westlake, Vinton, Hathaway, Jennings, Topsy,
Fenton, Welsh, Elton, Crowley, Rayne, Branch, Church Point, Iota,
Gueydan, Meaux, Kaplan, Maurice, New Iberia, Jeanerette, 
Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, 
Morse, Abbeville, Intracoastal City, Forked Island, Avery Island,
Beaumont, China, Mauriceville, Nederland, Port Arthur, 
Sea Rim State Park, Sabine Pass, Orange, Bridge City, and Vidor
103 PM CST Sat Feb 10 2024

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts to around 30 mph.

* WHERE...Portions of south central and southwest Louisiana and 
  southeast Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
126 
WWUS74 KLCH 110003
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
603 PM CST Sat Feb 10 2024

LAZ044-045-073-074-141>143-152-153-241>243-252-253-TXZ515-516-615-
616-110115-
/O.EXP.KLCH.WI.Y.0008.000000T0000Z-240211T0000Z/
Lafayette-Upper St. Martin-West Cameron-East Cameron-
Northern Calcasieu-Northern Jefferson Davis-Northern Acadia-
Upper Vermilion-Upper Iberia-Southern Calcasieu-
Southern Jefferson Davis-Southern Acadia-Lower Vermilion-
Lower Iberia-Upper Jefferson-Northern Orange-Lower Jefferson-
Southern Orange-
Including the cities of Lafayette, Breaux Bridge, Cade, 
St. Martinville, Johnson Bayou, Hackberry, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, De Quincy, 
Moss Bluff, Sulphur, Westlake, Vinton, Hathaway, Jennings, Topsy,
Fenton, Welsh, Elton, Crowley, Rayne, Branch, Church Point, Iota,
Gueydan, Meaux, Kaplan, Maurice, New Iberia, Jeanerette, 
Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, 
Morse, Abbeville, Intracoastal City, Forked Island, Avery Island,
Beaumont, China, Mauriceville, Nederland, Port Arthur, 
Sea Rim State Park, Sabine Pass, Orange, Bridge City, and Vidor
603 PM CST Sat Feb 10 2024

...WIND ADVISORY HAS EXPIRED...

Winds have decreased, thus allowing the Wind Advisory to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 10, 11:20 AM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Feb 10, 11:20 AM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1120 AM CST Sat Feb 10 2024

...New UPDATE, AVIATION...

.UPDATE...
Issued at 1104 AM CST Sat Feb 10 2024

Minor adjustments to hourly grids this morning to account for
recent obs and trends in temps, dewpoints, winds and pops. A swath
of convection noted on KLCH radar has been gradually lifting north
of the CWA, with mainly isolated showers noted north of I-10. The
best chances for rain through the afternoon will remain confined
to the northern tier of counties and parishes, closer to where a
frontal boundary is draped across the region. Beyond this, the
marine dense fog advisory was allowed to expire at 11 AM, although
some localized patchy fog may persist over the nearshore waters
through the afternoon.

24

&&

.UPDATE...
Issued at 718 AM CST Sat Feb 10 2024

While reduced visibilities in thin fog has occurred at most
locations in the advisory, widespread dense fog has not developed.
Now that sunrise is occurring, fog should begin to thin farther
except at the coast where sea fog will remain an issue. Have
cancelled the adv a little early.

&&

.SHORT TERM...
(Today through Monday night)
Issued at 319 AM CST Sat Feb 10 2024

High pressure is centered east of Florida this morning while a
cold front is stretched from the Great Lakes to Central Texas.
Between these systems, a south flow is allowing moisture to
spread north across the gulf coast. A weak trough is also noted
across Southeast Texas to Central LA and is lifting north slowly
with associated showers. Aloft, an upper trough is over much of
the western U.S. with Pacific moisture streaming northeast ahead
of the trof.

As a warmer and more humid air mass is pulled north sea fog will
be a concern. This fog will also move into coastal sections and
into the interstate 10 corridor into Saturday morning.

Today the upper trough over the western CONUS will gradually move
east. The focus for the current round of showers will slowly lift
north as well. Most of the convection is light to moderate,
however the line is slow moving. Due to the slow movement, there
is a marginal risk excessive rain north of a line from Sabine Pass
to Opelousas and a slight risk (2 of 5 risk) north of a
Warren/Spurger to Pineville line. This focus for convection is
expected to move to around or north of the Sam Rayburn and Toledo
Bend Dams during the afternoon, but high chances for showers will
linger across interior SE TX to the Kisatchie through the day. A
few showers and perhaps a thunderstorm will remain possible
elsewhere through the afternoon and evening, however this
afternoon is not expected to be a wash out for parades or chicken
chases.

Sunday the upper trough will move into the region. Ahead of the
upper trough, a surface low will travel from South Texas to across
the Sabine River during the afternoon. Scattered to perhaps
numerous showers and storms will be possible Sunday. While rain
chances are high for Sunday, overall amounts are fairly low,
especially around the I-10 corridor to the coast. The highest
chances and amounts are from interior southeast Texas through Cen
LA and lowest across Lower Acadiana. Afternoon heating should
allow temps to climb well into the 70s aiding a bit of
instability. SPC has highlighted the area as a slight risk of
severe weather Sunday.

As the surface low exits the region Sunday evening a cold front
will sweep through. A cool and dry air mass will move in for
Monday.

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 319 AM CST Sat Feb 10 2024

Forecast for the long range period is generally benign until the
end of the week and into weekend, with high pressure prevailing at
the surface and flat, westerly flow aloft.  Couldn't ask for a
better forecast for Fat Tuesday, with coolish morning lows in the
mid/upper 30s warming into the lower/mid 60s amid plenty of sun and
light surface winds.  Southerly flow will return to the area by
early WED, with moderating temperatures and increasing cloud cover
expected through THU.

Flow aloft transitions to a more SW direction heading into THU night
with the approach of an upstream upper trof.  While there are some
timing differences to contend with moving forward, general consensus
among global models and their respective ensembles is for a SFC low
to develop over Deep South TX by FRI morning, with subsequent ENE
movement near and along the TX/LA coasts FRI into SAT. This will
yield widespread rains across the area, beginning as early as late
THU night and persisting into SAT.

13

&&

.AVIATION...
(18Z TAFS)
Issued at 1104 AM CST Sat Feb 10 2024

A mix of conditions is expected through the afternoon, with MVFR
to VFR cigs and mostly VFR vsbys. SHRA/TSRA should remain isolated
at BPT/LCH and possibly AEX, although probabilities are slightly
higher at this location. Conditions will trend downward during the
evening and overnight as stratus and fog redevelop across the
area, with IFR to LIFR possible, especially at the southern
terminals. The potential for at least isolated convection will
continue through overnight into Sunday morning amid S-SE winds.

24

&&

.MARINE...
Issued at 319 AM CST Sat Feb 10 2024

Sea fog will remain a concern until a cold front passes Sunday
night. While fog is expected to thin during the day patchy fog
will remain in the area.

A cold front will move through late Sunday night into early
Monday morning, offshore flow will increase on Monday, with Small
Craft Advisory conditions possible. Winds are expected to begin
relaxing on Tuesday as high pressure settles overhead.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  73  57  71  46 /  60  80 100  50
LCH  73  63  74  47 /  30  60  70  30
LFT  77  65  76  56 /  20  50  60  50
BPT  74  63  75  48 /  30  40  70  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...24
LONG TERM....13
AVIATION...24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 2:28 PM CSTMarine Dense Fog AdvisoryLCH22 hr
Feb 10, 4:55 PM CSTSpecial Weather StatementLCHAllen35 min
Feb 10, 5:27 PM CSTSpecial Weather StatementLCHAvoyelles33 min

Nearby

Wind Advisories in Louisiana, 2024Wind Advisories in Texas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.